Stopping Ativan (lorazepam) abruptly can lead to potentially serious withdrawal symptoms, including seizures, hallucinations, and delirium. Therefore, it is important to consult with a healthcare professional before attempting to stop using Ativan.
In general, the process of stopping Ativan involves gradually tapering off the medication under medical supervision. A doctor will typically reduce the dosage slowly over a period of several weeks or months to minimize the risk of withdrawal symptoms.
During the tapering process, it may be helpful to engage in certain self-care practices, such as:
Getting plenty of rest and practicing good sleep hygiene
Eating a balanced, healthy diet
Engaging in regular exercise
Participating in stress-reducing activities such as meditation, yoga, or deep breathing exercises
It’s important to keep in mind that recovery from Ativan addiction is a process that may involve other forms of support, such as therapy, support groups, or other medical treatments. A healthcare professional can help determine the best approach for each individual’s unique situation.